MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-425-12
Medical Device Problem Codes Structural Problem (2506); Activation Failure (3270); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Bruise/Contusion (1754); Hemorrhage/Blood Loss/Bleeding (1888); Stenosis (2263); Numbness (2415)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient had 6-month imaging done at day 180.Crf noted class 3 stenosis and complete wall apposition not achieved.Site did a retreatment on subject's residual aneurysm at 6 months.There was no assessment for product/therapy/procedure relatedness made by the investigator, sponsor, or cec.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the event relatedness to the disease under study was "probable".The site assessed the event as probably related to the antiplatelet medication and not related to the device or procedure.Dsa on (b)(6) 2023 reported persistent filling of previously flow diverted left ica clinoid segment aneurysm measuring 4.3x4x2.3mm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the site responded to safety query regarding reason for icu admission post retreatment and stated ¿ normally post-op course for recovery, discharged directly from icu¿.
 
Event or Problem Description
Additional information was received reporting the patient's prolonged hospitalization was due to retreatment.Medtronic received a report that the patient underwent target treated aneurysm retreatment onset date (b)(6) 2023.The retreatment resulted in new hospitalization (icu) from (b)(6) 2023 to (b)(6) 2023.A second pipeline device (lot b561271) was placed into original.The aneurysm was still filling and the patient was experiencing bruising due to dual antiplatelet therapy (dapt).The treating physician decided to retreat the aneurysm so that they could stop dapt.This event did not lead to congenital anomaly, death, disability, or medical intervention and was not considered life-threatening per the site.The patient recovered and the issue resolved.The patient was undergoing surgery for treatment of a saccular, left internal carotid artery (ica) c7 side branch aneurysm with a max diameter of 7mm and a 4mm neck diameter.The aneurysm dome height was 7mm and width 4mm.Parent artery diameter distal to aneurysm was 3.8mm.Parent artery diameter proximal to aneurysm was 4.1mm.There was no stasis at the end of the procedure.There was complete neck coverage at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.Aneurysm symptoms included altered mental status, localized headache, migraines, nausea/vomiting, and photophobia (sensitivity to light.).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the clinical events committee (cec) assessed the event as possibly related to the procedure device and apt.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced bruising.The adverse event did not result in the subject being hosp italized or a prolongation of an existing hospitalization.The patient was taken off plavix on (b)(6) 2024.The patient was recovering/resolving.The patient had been experiencing increased bruising since initial treatment procedure on (b)(6) 2023.The patient experienced a headache.The patient was prescribed gabapentin.The headaches were constant which diffuse in location occasionally causing bi temporal pain and blurry vision that clears with blinking.The site reported that the headache was unrelated to procedure, dapt, or the device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported core-lab assessed residual aneurysm for 1-year follow-up with no stenosis.Site reported r & r class 2 with no current retreatment scheduled.It was unknown if there was nay impact to the patient.It was unknown if there was any additional medical intervention required to prevent permanent injury or impairment.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that it was determined that this ae was related to baseline condition of headaches.The patient the patient experienced heavy periods since starting plavix.The patient started in (b)(6) 2023 and worsened early (b)(6) 2023.Norethindrone was prescribed (b)(6) 2023 and stopped (b)(6) 2023.The access vessel was the femoral right.Rist was not used.The study device was successfully implanted in the subject.Wall apposition was achieved.Side branches were covered by the pipeline (pcoa, sha, opha).No device flattening or twisting was noted.Localized right lateral thigh numbness since imaging procedure done on (b)(6) 2023 was noted.Ancillary devices: guide catheter used infinity 088, intracranial support catheter sofia and phenom plus, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the adverse event (ae) was possibly related to the device/procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient experienced thigh numbness at the procedural access site.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the retreatment procedure was possibly related.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
+1(763)526-5677
MDR Report Key18583600
Report Number2029214-2024-00166
Device Sequence Number8517791
Product Code OUT
UDI-Device Identifier00763000284411
UDI-Public(01)00763000284411(17)260313(10)B532189
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberPED2-425-12
Device Catalogue NumberPED2-425-12
Device Lot NumberB532189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/30/2024
02/16/2024
03/20/2024
06/05/2024
08/07/2024
09/04/2024
09/10/2024
10/04/2024
10/30/2024
12/13/2024
01/14/2025
03/12/2025
07/20/2026
Not provided
08/31/2026
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/16/2024
03/14/2024
04/10/2024
06/28/2024
08/20/2024
09/11/2024
09/27/2024
10/30/2024
11/13/2024
01/09/2025
01/31/2025
04/07/2025
08/12/2026
08/19/2026
09/29/2026
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age42 YR
Patient SexFemale
Patient Weight218 LB